How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog
Satisfied Customers: 19460
Experience:  Small animal veterinarian with 15 years experience
14018973
Type Your Dog Question Here...
Dr. Bruce is online now

My female spayed springer spaniel is currently taking Inflacam

Customer Question

My female spayed springer spaniel is currently taking Inflacam for Hip dysplasia & Incurin for incontinence & Tramadol for an achilles injury & Noroclav for suspected infection around the achilles & Zantac for acid at tea time......She has started bleeding from her vagina...Her temperature is normal so is her colour and she's eating....have visited vets about all the above weekly & awaiting swab analysis....Do you think the collection of drugs could causing the bleeding??
Worried sick
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Bruce replied 3 years ago.
Hi,
Welcome. I'm Dr. Bruce and I've been a small animal veterinarian for over 13 years. Thank you for your question. I'm sorry to hear about all these issues with your little girl. So your vet hasn't seen her when she was having the bleeding from her vaginal area? Is she spayed?
Customer: replied 3 years ago.
Hi, yes she is spayed has been since 8months old, yes vet has seen her and we are awaiting results of swab, just wanted an opinion on whether multiple meds can cause bleed?
Many thanks
All
Expert:  Dr. Bruce replied 3 years ago.
Those drugs that she's on for her various conditions shouldn't cause bleeding from the vaginal region. Now in saying that, could there be an extremely unlikely situation where a drug causes the bodies immune system to attack platelets and this could cause low levels and subsequent bleeding? It is possible but these medications again are not the common ones for this. In a situation like this with bleeding from the vaginal region I would be more suspicious of an infection there, a mass there or trauma there that is causing the bleeding. Low platelets and clotting issues can also cause bleeding, but they typically don't cause it to happen from the vulva. There could also be bladder stones or a bladder mass that is the source of the bleeding. Determing what is the specific cause would take more testing.